Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 20, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 3, 2007, 3:48 PM CDT for Jefferson County, Wisconsin. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2007, 3:48 PM CDT (20:48 UTC)
- Expired
- Jun 3, 2007, 4:34 PM CDT
- In force
- 46 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Jefferson County, WI
The radar
The Milwaukee radar (KMKX), 28 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 032048 SVRMKX WIC055-032145- /O.NEW.KMKX.SV.W.0020.070603T2048Z-070603T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 348 PM CDT SUN JUN 3 2007 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL JEFFERSON COUNTY IN SOUTHEAST WISCONSIN * UNTIL 445 PM CDT * AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR LAKE MILLS...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE MILLS BY 400 PM CDT... JEFFERSON BY 410 PM CDT... JOHNSON CREEK BY 430 PM CDT... LAT...LON 4313 8898 4295 8895 4300 8871 4318 8870 $$ ZAJDEL
4 follow-up statements
000 WWUS53 KMKX 032059 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 359 PM CDT SUN JUN 3 2007 WIC055-032145- /O.CON.KMKX.SV.W.0020.000000T0000Z-070603T2145Z/ JEFFERSON- 359 PM CDT SUN JUN 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR CENTRAL JEFFERSON COUNTY... AT 358 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JEFFERSON...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... JEFFERSON AND MILFORD BY 405 PM CDT... JOHNSON CREEK BY 415 PM CDT... IF YOU ARE ON AN INLAND LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM LAT...LON 4310 8897 4297 8893 4300 8871 4318 8870 $$ BORGHOFF
000 WWUS53 KMKX 032113 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 412 PM CDT SUN JUN 3 2007 WIC055-032145- /O.CON.KMKX.SV.W.0020.000000T0000Z-070603T2145Z/ JEFFERSON- 412 PM CDT SUN JUN 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR CENTRAL JEFFERSON COUNTY... AT 412 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JEFFERSON...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... JOHNSON CREEK BY 425 PM CDT... HELENVILLE BY 430 PM CDT... IF YOU ARE ON AN INLAND LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM LAT...LON 4308 8888 4296 8883 4300 8868 4318 8870 $$ BORGHOFF
000 WWUS53 KMKX 032123 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 424 PM CDT SUN JUN 3 2007 WIC055-032145- /O.CON.KMKX.SV.W.0020.000000T0000Z-070603T2145Z/ JEFFERSON- 424 PM CDT SUN JUN 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR CENTRAL JEFFERSON COUNTY... AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HELENVILLE...JUST EAST OF JEFFERSON...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HELENVILLE BY 430 PM CDT... IF YOU ARE ON AN INLAND LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM LAT...LON 4307 8881 4297 8880 4300 8868 4310 8869 $$ BORGHOFF
000 WWUS53 KMKX 032134 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 433 PM CDT SUN JUN 3 2007 WIC055-032143- /O.CAN.KMKX.SV.W.0020.000000T0000Z-070603T2145Z/ JEFFERSON- 433 PM CDT SUN JUN 3 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JEFFERSON COUNTY IS CANCELLED... THE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS TO 60 MPH HAS WEAKENED...THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 4307 8881 4297 8880 4300 8868 4310 8869 $$ BORGHOFF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:00 PM CDT, 48 minutes earlier.
Area forecast discussion, Jun 3, 3:00 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 PM CDT SUN JUN 3 2007 .DISCUSSION...FORECAST FOCUS ON EFFECTS OF UPPER LOW OVER CWA... AND STORM SYSTEM LATE NEXT WEEK. .SHORT TERM...CONVECTION ASSOCIATED WITH UPPER LOW OVER CWA WILL CONTINUE OVERNIGHT WITH A SLOW DECREASE IN AREAL COVERAGE SEVERAL HOURS AFTER SUNSET. CONVECTION IN UNSTABLE AIRMASS WILL WILL BE AIDED BY SEVERAL SPOKES OF ENERGY ROTATING AROUND LOW IN COMBINATION WITH CORE OF -16C TEMPERATURES AT 500 MILLIBARS. NGM/NAM/GFS PROGS ALL NOW SHOWING INFLUENCE OF BARRY ON THIS UPPER LOW BY RETARDING EASTWARD PROGRESSION OF SYSTEM BY SEVERAL HOURS. BY 18Z MONDAY UPPER LOW WILL BE OVER SOUTHERN LAKE MICHIGAN BEFORE HEADING INTO EASTERN GREAT LAKES REGION AFTER 00Z TUESDAY. WITH SLOW MOVEMENT OF THE LOW MONDAY...RE-INTENSIFICATION OF CONVECTION WILL PRODUCE A REPEAT PERFORMANCE OF FAIRLY WIDESPREAD CONVECTION INCREASING DURING HEAT OF THE DAY IN MOIST UNSTABLE AIRMASS MONDAY MAINLY OVER THE EASTERN PORTIONS OF CWA. WILL KEEP HIGH RAIN CHANCES MONDAY...BEFORE LOWERING CHANCES MONDAY NIGHT AS CWA REMAINS UNDER INFLUENCE OF CYCLONIC CIRCULATION. .LONG TERM...ALL PROGS ROTATE A SLUG OF ENERGY IN WAKE OF DEPARTING LOW WITH A GOOD SURFACE REFLECTION STRONG ENOUGH TO GENERATE CONVECTION FOR TUESDAY. WILL KEEP ONLY CHANCY MENTION OF PRECIPITATION FOR NOW. .LONG LONG TERM...NAM HAS NOW JOINED WITH GFS/ECMWF/DGEX/CANADIAN PROGS INDICATING A STRONG STORM SYSTEM FOR REGION WEDNESDAY NIGHT THROUGH THURSDAY. 850 MILLIBAR HOT PROD APPROACHING 20C OVER CWA AT 00Z FRIDAY WITH STRONG LOW LEVEL JET HAVE LEAD TO INCREASE CONFIDENCE TO PUSH HIGH TEMPERATURES WELL ABOVE GUIDANCE VALUES. && .AVIATION...UPPER LOW OVER SWRN WI WL DRIFT SLOWLY SEWD THIS AFTERNOON AND TONIGHT. SEVERAL BANDS OF SCATTERED INSTABILITY SHOWERS/THUNDERSTORMS WILL CONTINUE TO ROTATE AROUND PARENT LOW ...ALTHOUGH EXPECTING A GRADUAL DECREASE IN ACTIVITY AFTER SUNSET. CIGS AND VSBYS WILL CONTINUE TO BE VARIABLE THRU THIS EVENING...WITH MVFR AND BRIEF IFR CONDITIONS DURING HEAVIER SHOWERS AND STORMS. AFTER MIDNIGHT TONIGHT...MODEL GUIDANCE AND MOS DATA CONSISTENT IN SHOWING POTENTIAL FOR IFR TO LIFR CIGS DUE TO COMBINATION OF LOW LEVEL CAA AND ABUNDANT RESIDUAL MOISTURE. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && ZAJDEL/03
Hazardous weather outlook, Jun 3, 11:55 AM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1155 AM CDT SUN JUN 3 2007 WIZ046-047-051-052-056>060-062>072-041100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1155 AM CDT SUN JUN 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON. SOME STORMS WILL PRODUCE WIND GUSTS TO 35 MPH AND SMALL HAIL TO 1/4 INCH. IN ADDITION...MODERATE TO HEAVY RAINFALL IS POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING OVER SOUTH CENTRAL AND SOUTHEAST WISCONSIN. A VERY MOIST AIRMASS AND VERY SLOW MOVING THUNDERSTORMS COULD LEAD TO WATER FILLING UNDERPASSES AND COVERING LOW-LYING ROADS AND INTERSECTIONS. FUNNEL CLOUDS AND COLD AIR FUNNELS ARE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING. THESE FUNNEL CLOUDS NORMALLY PROTRUDE A FEW HUNDRED FEET DOWNWARD FROM THE PARENT CLOUD...ROTATE OR SPIN LIKE A TOP...AND LAST A FEW MINUTES BEFORE DISSIPATING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY...AND AGAIN WEDNESDAY NIGHT THROUGH THURSDAY. SOME OF THE STORMS COULD BE SEVERE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...THOUGH RAINFALL REPORTS WOULD BE APPRECIATED. LMZ643>646-665-041100- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 1155 AM CDT SUN JUN 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT AREAS OF FOG REDUCING VISIBILITIES FROM 1/2 MILE TO 2 MILES WILL LINGER ALONG THE LAKESHORE AREAS THIS AFTERNOON. THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON...WITH CLOUD TO GROUND LIGHTNING STRIKES AND WIND GUSTS UP TO 30 KNOTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY AND AGAIN ON WEDNESDAY NIGHT THROUGH THURSDAY. SOME OF THE STORMS COULD BE SEVERE ON THURSDAY. CONDITIONS WILL APPROACH SMALL CRAFT ADVISORY CRITERIA THURSDAY. TZ WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jun 3, 12:34 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1234 PM CDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM FLOOD 4 WNW CASCADE 43.68N 88.08W
06/03/2007 SHEBOYGAN WI LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED SOME FLOODING IN PARNELL...4.5
MILES WNW OF CASCADE.
&&
BORGHOFFLocal storm report, Jun 3, 1:09 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
109 PM CDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM HAIL 1 N WAUPUN 43.65N 88.74W
06/03/2007 M0.25 INCH FOND DU LAC WI LAW ENFORCEMENT
PEA SIZED HAIL AND SOME STREET FLOODING REPORTED IN
WAUPUN BY LAW ENFORCEMENT.
&&
BORGHOFFLocal storm report, Jun 3, 1:51 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
151 PM CDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 3 NE JACKSON 43.35N 88.12W
06/03/2007 M0.50 INCH WASHINGTON WI LAW ENFORCEMENT
MARBLE SIZE HAIL REPORTED 3.5 MILES NORTHEAST OF JACKSON
AT THE INTERSECTION OF COUNTY ROADS NN AND G.
&&
BORGHOFFLocal storm report, Jun 3, 1:56 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
156 PM CDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 1 E FRANKLIN 42.89N 87.99W
06/03/2007 M0.50 INCH MILWAUKEE WI LAW ENFORCEMENT
DIME SIZE HAIL REPORTED 1.6 MILES EAST OF FRANKLIN.
&&
BORGHOFFLocal storm report, Jun 3, 2:25 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
225 PM CDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FUNNEL CLOUD 3 E WEST BEND 43.42N 88.12W
06/03/2007 WASHINGTON WI TRAINED SPOTTER
FUNNEL CLOUD 3 MILES EAST OF WEST BEND. STREET FLOODING
ALSO NOTED IN WEST BEND.
&&
WOODLocal storm report, Jun 3, 2:31 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
231 PM CDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TORNADO 2 N CEDARBURG 43.33N 87.99W
06/03/2007 OZAUKEE WI PUBLIC
UNCONFIRMED PUBLIC REPORT OF A BRIEF TOUCHDOWN AT
INTERSECTION OF HIGHWAY 60 AND COUNTY ROAD I ABOUT 2
MILES NORTH OF CEDARBURG. COUNTY EMERGENCY MANAGER TO
INVESTIGATE.
&&
WOODThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 11:48 PM CDT | Dense Fog Advisory | MKX | Ozaukee, Sheboygan | 9 hr |
| Jun 3, 2:04 PM CDT | Tornado Warning | MKX | Ozaukee, Washington | 41 min |
| Jun 3, 4:55 PM CDT | Flash Flood Warning | MKX | Dane | 95 min |
| Jun 3, 6:24 PM CDT | Flash Flood Warning | MKX | Dane | 2 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.